Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Recovering the Elliott invariant from the Cuntz semigroup


Authors: Ramon Antoine, Marius Dadarlat, Francesc Perera and Luis Santiago
Journal: Trans. Amer. Math. Soc. 366 (2014), 2907-2922
MSC (2010): Primary 46L05, 46L35, 46L80, 19K14
DOI: https://doi.org/10.1090/S0002-9947-2014-05833-9
Published electronically: February 13, 2014
MathSciNet review: 3180735
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a simple, separable C$ ^*$-algebra of stable rank one. We prove that the Cuntz semigroup of $ \mathrm {C}(\mathbb{T},A)$ is determined by its Murray-von Neumann semigroup of projections and a certain semigroup of lower semicontinuous functions (with values in the Cuntz semigroup of $ A$). This result has two consequences. First, specializing to the case that $ A$ is simple, finite, separable and $ \mathcal Z$-stable, this yields a description of the Cuntz semigroup of $ \mathrm {C}(\mathbb{T},A)$ in terms of the Elliott invariant of $ A$. Second, suitably interpreted, it shows that the Elliott functor and the functor defined by the Cuntz semigroup of the tensor product with the algebra of continuous functions on the circle are naturally equivalent.


References [Enhancements On Off] (What's this?)

  • [1] Ramon Antoine, Joan Bosa, and Francesc Perera, Completions of monoids with applications to the Cuntz semigroup, Internat. J. Math. 22 (2011), no. 6, 837-861. MR 2812090 (2012d:46146), https://doi.org/10.1142/S0129167X11007057
  • [2] Ramon Antoine, Francesc Perera, and Luis Santiago, Pullbacks, $ C(X)$-algebras, and their Cuntz semigroup, J. Funct. Anal. 260 (2011), no. 10, 2844-2880. MR 2774057 (2011m:46110), https://doi.org/10.1016/j.jfa.2011.02.016
  • [3] Nathanial P. Brown, Francesc Perera, and Andrew S. Toms, The Cuntz semigroup, the Elliott conjecture, and dimension functions on $ C^*$-algebras, J. Reine Angew. Math. 621 (2008), 191-211. MR 2431254 (2010a:46125), https://doi.org/10.1515/CRELLE.2008.062
  • [4] Kristofer T. Coward, George A. Elliott, and Cristian Ivanescu, The Cuntz semigroup as an invariant for $ C^*$-algebras, J. Reine Angew. Math. 623 (2008), 161-193. MR 2458043 (2010m:46101), https://doi.org/10.1515/CRELLE.2008.075
  • [5] Jacques Dixmier, $ C^*$-algebras, North-Holland Publishing Co., Amsterdam, 1977. Translated from the French by Francis Jellett; North-Holland Mathematical Library, Vol. 15. MR 0458185 (56 #16388)
  • [6] George A. Elliott, Leonel Robert, and Luis Santiago, The cone of lower semicontinuous traces on a $ C^*$-algebra, Amer. J. Math. 133 (2011), no. 4, 969-1005. MR 2823868 (2012f:46120), https://doi.org/10.1353/ajm.2011.0027
  • [7] George A. Elliott and Andrew S. Toms, Regularity properties in the classification program for separable amenable $ C^*$-algebras, Bull. Amer. Math. Soc. (N.S.) 45 (2008), no. 2, 229-245. MR 2383304 (2009k:46111), https://doi.org/10.1090/S0273-0979-08-01199-3
  • [8] G. Gierz, K. H. Hofmann, K. Keimel, J. D. Lawson, M. Mislove, and D. S. Scott, Continuous lattices and domains, Encyclopedia of Mathematics and its Applications, vol. 93, Cambridge University Press, Cambridge, 2003. MR 1975381 (2004h:06001)
  • [9] Guihua Gong, Xinhui Jiang, and Hongbing Su, Obstructions to $ \mathcal {Z}$-stability for unital simple $ C^*$-algebras, Canad. Math. Bull. 43 (2000), no. 4, 418-426. MR 1793944 (2001k:46086), https://doi.org/10.4153/CMB-2000-050-1
  • [10] K. R. Goodearl, Partially ordered abelian groups with interpolation, Mathematical Surveys and Monographs, vol. 20, American Mathematical Society, Providence, RI, 1986. MR 845783 (88f:06013)
  • [11] X. Jiang.
    Non-stable K-theory for Z-stable $ \mathrm {C}^*$-algebras.
    arXiv:math/9707228v1 [math.OA], pages 1-18, 1997.
  • [12] Eberhard Kirchberg and Mikael Rørdam, Non-simple purely infinite $ C^\ast $-algebras, Amer. J. Math. 122 (2000), no. 3, 637-666. MR 1759891 (2001k:46088)
  • [13] Eberhard Kirchberg and Mikael Rørdam, Infinite non-simple $ C^*$-algebras: absorbing the Cuntz algebras $ \mathcal {O}_\infty $, Adv. Math. 167 (2002), no. 2, 195-264. MR 1906257 (2003k:46080), https://doi.org/10.1006/aima.2001.2041
  • [14] Francesc Perera and Andrew S. Toms, Recasting the Elliott conjecture, Math. Ann. 338 (2007), no. 3, 669-702. MR 2317934 (2008g:46110), https://doi.org/10.1007/s00208-007-0093-3
  • [15] L. Robert.
    The cone of functionals on the Cuntz semigroup.
    To appear in Math. Scand.; arXiv:1102.1451v2 [math.OA], pages 1-22, 2011.
  • [16] Mikael Rørdam, On the structure of simple $ C^*$-algebras tensored with a UHF-algebra. II, J. Funct. Anal. 107 (1992), no. 2, 255-269. MR 1172023 (93f:46094), https://doi.org/10.1016/0022-1236(92)90106-S
  • [17] Mikael Rørdam and Wilhelm Winter, The Jiang-Su algebra revisited, J. Reine Angew. Math. 642 (2010), 129-155. MR 2658184 (2011i:46074), https://doi.org/10.1515/CRELLE.2010.039
  • [18] Aaron Tikuisis, The Cuntz semigroup of continuous functions into certain simple $ C^\ast $-algebras, Internat. J. Math. 22 (2011), no. 8, 1051-1087. MR 2826555 (2012h:46102), https://doi.org/10.1142/S0129167X11007136
  • [19] Andrew S. Toms, On the classification problem for nuclear $ C^\ast $-algebras, Ann. of Math. (2) 167 (2008), no. 3, 1029-1044. MR 2415391 (2009g:46119), https://doi.org/10.4007/annals.2008.167.1029
  • [20] Andrew Toms, K-theoretic rigidity and slow dimension growth, Invent. Math. 183 (2011), no. 2, 225-244. MR 2772082 (2012h:46093), https://doi.org/10.1007/s00222-010-0273-8
  • [21] Andrew S. Toms, Characterizing classifiable AH algebras, C. R. Math. Acad. Sci. Soc. R. Can. 33 (2011), no. 4, 123-126 (English, with English and French summaries). MR 2893656 (2012m:46069)
  • [22] Wilhelm Winter, Nuclear dimension and $ \mathcal {Z}$-stability of pure $ \rm C^*$-algebras, Invent. Math. 187 (2012), no. 2, 259-342. MR 2885621, https://doi.org/10.1007/s00222-011-0334-7
  • [23] Wilhelm Winter and Joachim Zacharias, The nuclear dimension of $ C^\ast $-algebras, Adv. Math. 224 (2010), no. 2, 461-498. MR 2609012 (2011e:46095), https://doi.org/10.1016/j.aim.2009.12.005

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L05, 46L35, 46L80, 19K14

Retrieve articles in all journals with MSC (2010): 46L05, 46L35, 46L80, 19K14


Additional Information

Ramon Antoine
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Spain
Email: ramon@mat.uab.cat

Marius Dadarlat
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
Email: mdd@math.purdue.edu

Francesc Perera
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Spain
Email: perera@mat.uab.at

Luis Santiago
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, 08193 Bellaterra, Barcelona, Spain
Address at time of publication: Department of Mathematics, University of Oregon, Eugene, Oregon 97403
Email: santiago@mat.uab.cat, luiss@uoregon.edu

DOI: https://doi.org/10.1090/S0002-9947-2014-05833-9
Received by editor(s): September 27, 2011
Received by editor(s) in revised form: June 7, 2012
Published electronically: February 13, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society